Headaches and meds

iVillage Member
Registered: 04-06-2003
Headaches and meds
5
Thu, 08-26-2010 - 4:14pm

Hello,


We started our Son on meds last Jan. since we have switched med twice....so now on his third med he is still having headaches. Is this common? do they eventually go away and should we just 'deal with them' until then? I don't know what to do for him.....


His first med was Adderill - he did great, better grades, much more confidence etc.


his second med was Vyvanse and it made him very quiet and withdrawn...so we went to Concerta 18mg

Photobucket
iVillage Member
Registered: 06-10-2007
Thu, 08-26-2010 - 4:40pm

Hi, and welcome


Headaches are a side effect, and should pass in time. Did the Psych do any bloodwork or testing before he was diagnosed? Was an EKG done? If not i would ask for them to be done, just to make sure there isn't an underlying problem.


DD had a few headaches when she started Concerta, but they went away within a few weeks, and so far so good.

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

iVillage Member
Registered: 04-06-2003
Thu, 08-26-2010 - 5:12pm

Thank you...


So did you just treat with motrin for a while and then just seemed to go away? I hope so...he goes to the office and always wants to come home..so I try not to let him get in that habit.


Yes they did a heart echo on him after his first few months of meds, no bloodwork though.


Thanks again!

Photobucket
Photobucket
iVillage Member
Registered: 06-10-2007
Thu, 08-26-2010 - 5:34pm
Yes, we just gave Motrin or Tylenol when she had a headache, it didn't happen everyday. She DID think she would get to come home from school however, so i made it clear that she only got to come home if her head actually exploded.....the headaches went away after that.

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

iVillage Member
Registered: 04-06-2003
Thu, 08-26-2010 - 5:55pm

ahh yes! LOL


He called today and they said he had a headache, they gave him motrin, sent him back to class....1/2 hr before school was out they called again to say he was back...


I am going to use the head exploding thing...that sounds good.


We also take him to a chiropractor ... he does this funky head roll/shoulder shrug thing....sorta like a tick, and it is worse when he is on his meds but he also says that his neck hurts....and he can't bend one way like he can the other...ear to shoulder

Photobucket
iVillage Member
Registered: 06-10-2007
Thu, 08-26-2010 - 6:42pm

It is very possible he has a large motor Tic caused by meds, although facial tics are more common. has he been checked for Tourettes? It is a fairly common Comorbid.


DD had some issues with tics a while back, I think it was stress...starting Jr High, we had Hurricane Ike to deal with, etc. I did notice that once we got back into our routine, and got back on schedule they got better, and then went away. She had stayed with MIL for 3 weks after the storm, and MIL let her watch TV and play on the computer and video games whenever she wanted. We have a very strict 2 hours a week of "screen time" rule. NOw that we are in our new house( no more travel trailer, YIPPEE), and back to a more normal state, she is doing better, and has had no tics.

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.